Alert archive / Florida / Areal Flood Warnings in 2011

Areal Flood Warning 3, NWS Key West, FL

October 19, 2011Monroe County, Florida

NWS Key West, FL issued this areal flood warning at Oct 19, 2011, 9:49 AM EDT for Monroe County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 9:49 AM EDT (13:49 UTC)
Expired
Oct 19, 2011, 12:45 PM EDT
In force
3 hr
Issued by
NWS Key West, FL
Area
Storm-based polygon
Flood severity
None

County Monroe County, FL

The radar

The Key West radar (KBYX), 21 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 1.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2400 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WGUS42 KKEY 191349
FLWKEY

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
949 AM EDT WED OCT 19 2011

FLC087-191645-
/O.NEW.KKEY.FA.W.0003.111019T1349Z-111019T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER KEYS IN MONROE FL-
949 AM EDT WED OCT 19 2011

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXTENDED A

* FLOOD WARNING FOR...
  LOWER KEYS IN MONROE COUNTY IN FLORIDA...

* UNTIL 1245 PM EDT

* AT 941 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
SHOWERS AND THUNDERSTORMS WITH THE HEAVIEST RAIN HAVE SHIFTED EAST 
OF THE LOWER KEYS...HOWEVER RADAR ESTIMATES AND RAINFALL 
OBSERVATIONS HAVE INDICATED WELL OVER 4 INCHES OF RAIN HAVE FALLEN 
OVERNIGHT. WIDESPREAD SEVERE STREET FLOODING ACROSS THE LOWER KEYS 
WITH KEY WEST REPORTING NUMEROUS AREAS IMPASSIBLE TO VEHICLE 
TRAFFIC. 

WHILE ONLY LIGHT RAIN IS EXPECTED THE REMAINDER OF THE MORNING 
HOURS...IT WILL TAKE SEVERAL HOURS FOR THE FLOODING TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS ARE URGED TO AVOID DRIVING ON FLOODED STREETS. IF YOU MUST 
DRIVE THIS MORNING...PLEASE DRIVE EXTREMELY SLOWLY SO THAT YOU DO NOT MAKE 
WAVES THAT WILL INUNDATE NEIGHBORING HOMES AND BUSINESSES. 

IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.

&&

LAT...LON 2457 8182 2466 8151 2464 8137 2462 8139
      2462 8138 2467 8124 2466 8133 2476 8130
      2471 8132 2475 8137 2473 8141 2470 8140
      2473 8144 2464 8163 2464 8178 2463 8170
      2462 8169 2460 8180

$$

JR
1 follow-up statement
837 
WGUS82 KKEY 191535
FLSKEY

FLOOD STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
1135 AM EDT WED OCT 19 2011

FLC087-191645-
/O.CON.KKEY.FA.W.0003.000000T0000Z-111019T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER KEYS IN MONROE FL-
1135 AM EDT WED OCT 19 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR LOWER
KEYS IN MONROE COUNTY...

AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THE 
HEAVIEST SHOWERS AND THUNDERSTORMS ARE NOW SITUATED ACROSS PORTIONS 
OF THE UPPER AND MIDDLE KEYS AND THE ADJOINING ATLANTIC 
WATERS...WITH JUST AREAS OF LIGHT RAINFALL NOW UPSTREAM OF THE LOWER 
KEYS. AS OF 1120 AM EDT...REPORTS FROM CITY AND MONROE COUNTY 
OFFICIALS INDICATE THAT PORTIONS OF MANY STREETS IN KEY WEST AND 
THROUGHOUT THE LOWER KEYS REMAIN FLOODED AND IT WILL TAKE MORE TIME 
FOR THE STANDING WATER TO RECEDE...SO THE FLOOD WARNING WILL 
CONTINUE UNTIL 1245 PM EDT. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
HOWEVER...TAKE ACTION TO PREPARE YOUR HOME OR BUSINESS FOR FLOODING
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU OBSERVE FLOODING...REPORT IT TO YOUR NATIONAL WEATHER SERVICE
KEY WEST AT 3 0 5...2 9 5...1 3 1 6.

&&

LAT...LON 2457 8182 2466 8151 2464 8137 2462 8139
      2462 8138 2467 8124 2466 8133 2476 8130
      2471 8132 2475 8137 2473 8141 2470 8140
      2473 8144 2464 8163 2464 8178 2463 8170
      2462 8169 2460 8180

$$

FUTTERMAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 19, 4:27 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Oct 19, 4:27 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EDT WED OCT 19 2011

.DISCUSSION...
.CURRENTLY...
RADAR DETECTS THREE LINES OF SHOWERS AND THUNDERSTORMS ACROSS THE
SERVICE AREA...ONE DISSIPATING LINE EXTENDING FROM FLORIDA BAY
ACROSS THE UPPER KEYS INTO THE EASTERN FLORIDA STRAITS...A MUCH
STRONGER SQUALL LINE APPROACHING THE LOWER KEYS FROM THE GULF WATERS
AND WESTERN STRAITS...AND A THIRD LINE ENTERING OUR GULF WATERS WEST
OF THE DRY TORTUGAS. THIS ACTIVITY HAS EVOLVED INTO LINEAR FORMS
DURING THE NIGHT...AS OPPOSED TO THE MORE DISCRETE CELLS THAT WERE
OBSERVED DURING TUESDAY EVENING. KBYX VWP DATA SHOWS LOW LEVEL FLOW
SLOWLY VEERING TOWARD THE SOUTHWEST WITH TIME...BUT REMAINING QUITE
STRONG WITH ESTIMATED SPEEDS OF 35-40 KNOTS AT 2K TO 4K FEET. SKIES
REMAIN CLOUDY ACROSS THE REGION...WITH TEMPERATURES HOLDING IN THE
LOWER 80S WITHIN A VERY STRONG WARM ADVECTION PATTERN. WINDS HAVE
BEEN QUITE STRONG OVERNIGHT...WITH LAND STATIONS REPORTING SUSTAINED
SPEEDS OF 15 TO 20 KNOTS AND PEAK GUSTS OF 25 TO 30 KNOTS EACH HOUR.

SURFACE ANALYSIS DEPICTS A LOW PRESSURE TROUGH ACROSS THE EASTERN
GULF OF MEXICO...EXTENDING SOUTHWARD FROM A LOW CENTERED OVER
NORTH GEORGIA. A COLD FRONT IS RACING SOUTHEASTWARD ACROSS THE GULF...
AND IS LOCATED ALONG A LINE FROM AAF TO BUOY 42003 TO JUST NORTHWEST
OF THE YUCATAN PENINSULA AS OF 4 AM. ALOFT...A DEEP MID LATITUDE
TROUGH IS LOCATED ACROSS THE MISSISSIPPI VALLEY...AND CONTINUES TO
DIG INTO THE GULF OF MEXICO. OVERNIGHT SOUNDINGS FROM MIAMI AND KEY
WEST SHOW A VERY MOIST AND MODERATELY UNSTABLE AIRMASS REMAINING IN
PLACE ACROSS OUR AREA...WITH PWATS NEAR 2.2 INCHES.

.SHORT TERM (TODAY THROUGH FRIDAY)...
THE FIRST SIGNIFICANT COLD FRONT OF THE SEASON WILL MOVE THROUGH THE
FLORIDA KEYS LATER TODAY. IN ADVANCE OF THIS FRONT...NUMEROUS SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA WITHIN STRONG
SOUTHWEST FLOW AND ABUNDANT TROPICAL MOISTURE. THE THREAT FOR
TORNADOES HAS DECREASED...AND IN COORDINATION WITH SPC AND WFO MIAMI
HAVE DROPPED THE TORNADO WATCH. HOWEVER...STRONG WIND GUSTS IN THE 40
TO 50 MPH RANGE WILL REMAIN POSSIBLE WITHIN FAST MOVING LINES OF
THUNDERSTORMS THROUGH AT LEAST MIDDAY AND POSSIBLY INTO THE AFTERNOON
HOURS. ONE SUCH LINE IS BEARING DOWN ON THE LOWER KEYS AT THIS TIME.
HAVE MAINTAINED LIKELY POPS ALONG WITH MENTION OF GUSTY WINDS. FAST
MOVEMENT OF THE CONVECTION SHOULD PRECLUDE EXCESSIVE RAINFALL
TOTALS...ALTHOUGH INTENSE RAINFALL RATES WILL BE POSSIBLE FOR BRIEF
PERIODS. EVEN OUTSIDE OF CONVECTION...STRONG SOUTHWEST WINDS WILL
AFFECT THE KEYS THROUGH MIDDAY...WITH SUSTAINED WIND SPEEDS OF 20 TO
30 MPH AND GUSTS AROUND 35 MPH. IT APPEARS THAT WINDS ON LAND SHOULD
REMAIN BELOW WIND ADVISORY CRITERIA...BUT WILL CONTINUE TO MONITOR.

CONDITIONS SHOULD FINALLY BEGIN TO IMPROVE ACROSS THE KEYS LATER
THIS AFTERNOON...WITH THE FRONT CLEARING EAST OF OUR AREA EARLY THIS
EVENING. EXPECT NORTHWEST BREEZES TO PICK UP BEHIND THE FRONT DURING
THE EVENING...USHERING COOLER AND DRIER AIR INTO THE KEYS. WARM WATER
TEMPS WILL KEEP LOWS FROM DROPPING TOO FAR...BUT STILL EXPECT TEMPS
BY MORNING IN THE LOWER 70S...NEAR 70 IN THE UPPER KEYS.

MAINLY DRY AND MUCH MORE PLEASANT POST-FRONTAL CONDITIONS SHOULD
PREVAIL ACROSS THE KEYS DURING THE REMAINDER OF THE SHORT TERM
PERIOD...AS CONTINENTAL HIGH PRESSURE ALONG THE EASTERN SEABOARD
MAINTAINS NORTHERLY FLOW OVER FLORIDA. ANY REMAINING MOISTURE WILL
BE SHALLOW AND WOULD NOT EXPECT ANYTHING MORE THAN ISOLATED SHOWERS.
SEE NO REASON TO ADJUST THE EXISTING DIME POPS. EXPECT THE COOLEST
TEMPERATURES OBSERVED IN THE KEYS SINCE MARCH...WITH HIGHS THURSDAY
AND FRIDAY IN THE UPPER 70S TO NEAR 80...AND LOWS THURSDAY NIGHT
DROPPING TO AROUND 70 (EXCEPT MID TO UPPER 60S IN THE UPPER KEYS).

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
CONTINUED MEAN LONGWAVE TROUGHING ACROSS THE EASTERN CONUS AND
SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MAINTAIN
GENERALLY DRY NORTHERLY FLOW ACROSS FLORIDA THROUGH THE LONG TERM
PERIOD. SHALLOW LOW LEVEL MOISTURE WILL EVENTUALLY CREEP BACK INTO
THE KEYS AS THE FLOW VEERS TO THE NORTH/NORTHEAST...BUT EXPECT
NOTHING MORE THAN ISOLATED SHOWERS THROUGH THE PERIOD...WITH POPS NO
HIGHER THAN 20 PERCENT. TEMPERATURES WILL REMAIN ABOUT 5 DEGREES
BELOW NORMAL FRIDAY NIGHT AND SATURDAY...THEN SLOWLY CLIMB BACK
TOWARD NORMAL LEVELS FROM SATURDAY NIGHT THROUGH TUESDAY.

&&

.MARINE...
STRONG SOUTHWEST WINDS CONTINUE ACROSS THE KEYS COASTAL WATERS...
WITH AVAILABLE C-MAN SITES REPORTING SUSTAINED SPEEDS OF 25 TO 30
KNOTS...AND PEAK GUSTS NEAR OR JUST BELOW GALE FORCE. EXPECT SIMILAR
CONDITIONS TO CONTINUE THIS MORNING...WITH A HIGH-END SMALL CRAFT
ADVISORY REMAINING POSTED FOR ALL WATERS. FAST MOVING LINES OF
SHOWERS AND THUNDERSTORMS WILL POSE AN ADDITIONAL MARINE HAZARD...
PRODUCING WIND GUSTS IN EXCESS OF 40 KNOTS. WINDS SHOULD VEER TO
THE WEST/NORTHWEST FROM WEST TO EAST ACROSS OUR AREA THIS AFTERNOON
AS THE COLD FRONT MOVES THROUGH THE REGION...WITH FRESH NORTHWEST
BREEZES EXPECTED TONIGHT. CAUTION HEADLINES WILL PROBABLY BE NEEDED
TONIGHT...WITH ADVISORIES POSSIBLE EITHER FOR WINDS OR FOR RESIDUAL
HIGH SEAS ACROSS THE STRAITS AND OFFSHORE GULF WATERS. A LARGE
NORTHWEST SWELL WILL AFFECT THE WESTERN STRAITS AND GULF WATERS
TONIGHT AND THURSDAY...AND A SCA FOR HAZARDOUS SEAS WILL LIKELY
BE NEEDED. OTHERWISE...MODERATE TO FRESH NORTHERLY BREEZES WILL
PREVAIL ACROSS THE AREA FROM THURSDAY THROUGH THE WEEKEND...WITH
ONLY ISOLATED SHOWERS EXPECTED.

&&

.AVIATION...
PERIODS OF SUB-VFR CONDITIONS ARE EXPECTED AT EYW AND MTH THROUGH
16Z...WITH THE POTENTIAL FOR BRIEF PERIODS OF SUB-IFR CONDITIONS AT
THE ISLAND TERMINALS AS A COUPLE OF LINES OF SHOWERS AND EMBEDDED
STRONG THUNDERSTORMS RACES NORTHEASTWARD ACROSS THE ISLAND CHAIN
AHEAD OF A STRONG COLD FRONT. SOUTH TO SOUTHWESTERLY WINDS OF 30 TO
40 KNOTS FROM JUST OFF THE SURFACE UP TO 10000 FEET WILL CREATE
DANGEROUS CROSSWIND IMPACTS AT THE ISLAND TERMINALS THROUGH 16Z.
WINDS WILL SHIFT TO A WEST TO NORTHWESTERLY DIRECTION BY 18Z...WITH
SPEEDS OF 20 TO 30 KNOTS EXPECTED THROUGH 00Z AT EYW AND MTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  85  73  79  70 / 70 20 10 10
MARATHON  85  72  79  69 / 70 20 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031>034-042>044-052>055-072>075.

&&

PUBLIC/MARINE.........JACOBSON
AVIATION/RADAR........NELSON/MSB

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 19, 4:33 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EDT WED OCT 19 2011

FLZ076>078-GMZ031>034-042>044-052>055-072>075-201000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
433 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS TODAY. SOME THUNDERSTORMS MAY BE STRONG...
WITH WIND GUSTS OF 40 TO 50 MPH POSSIBLE.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS
TODAY DUE TO SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS...WITH PEAK
GUSTS UP TO GALE FORCE. WINDS AND SEAS WILL BE EVEN HIGHER IN AND
NEAR THUNDERSTORMS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED
FOR THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS TONIGHT.

BRIEF VERY HEAVY DOWNPOURS WILL BE LIKELY AT TIMES ACROSS THE KEYS
TODAY AS LINES OF HEAVY SHOWERS AND THUNDERSTORMS MOVE THROUGH.
FAST MOVEMENT OF THE ACTIVITY SHOULD PREVENT EXCESSIVE RAINFALL...
BUT PONDING OF WATER WILL BE LIKELY ON ROADWAYS AND IN LOW LYING
AREAS DURING AND AFTER HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED FOR
THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS THURSDAY
AND THURSDAY NIGHT...POSSIBLY EXTENDING INTO FRIDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM FRIDAY AFTERNOON
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Oct 19, 5:26 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
526 AM EDT WED OCT 19 2011

FLZ078-191030-
MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...KEY WEST
526 AM EDT WED OCT 19 2011

...THUNDERSTORMS OVER WESTERN SECTIONS OF THE LOWER KEYS PRODUCING
EXCESSIVE LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH...

AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM KEY WEST TO WESTERN
DRY ROCKS AND POINTS SOUTHWARD THROUGH THE FLORIDA STRAITS...MOVING
NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS FROM KEY WEST...STOCK ISLAND...BOCA CHICA KEY...AND BIG COPPITT
KEY THROUGH 630 AM EDT. WIND GUSTS UP TO 40 MPH...EXCESSIVE CLOUD-TO-
GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. DUE TO RECENT
HEAVY RAINFALL...DOWNPOURS ASSOCIATED WITH THIS LINE OF THUNDERSTORMS
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-
LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

NELSON
Special weather statement, Oct 19, 6:53 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
653 AM EDT WED OCT 19 2011

FLZ077-078-191145-
MONROE/MIDDLE KEYS FL-MONROE/LOWER KEYS FL-
653 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LOWER AND
MIDDLE KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING STRIKES VALID
UNTIL 745 AM EDT...

AT 650 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION DATA INDICATED A CLUSTER OF THUNDERSTORMS OVER THE LOWER
KEYS FROM CUDJOE KEY TO BIG PINE KEY...MOVING TO THE EAST NORTHEAST
AT 20 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ACROSS
PARTS OF THE LOWER AND MIDDLE KEYS FROM CUDJOE KEY TO MARATHON
THROUGH 745 AM. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3.

JACOBSON
Special weather statement, Oct 19, 7:50 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
750 AM EDT WED OCT 19 2011

FLZ077-078-191400-
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...MARATHON...KEY WEST
750 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE
THE LOWER AND MIDDLE KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING
VALID UNTIL 1000 AM EDT...

AT 750 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION DATA INDICATED A LARGE CLUSTER OF THUNDERSTORMS FROM KEY
WEST TO THE 7 MILE BRIDGE...MOVING EAST NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED THROUGH 1000 AM.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING.

JOHNSON
Special weather statement, Oct 19, 8:24 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
824 AM EDT WED OCT 19 2011

FLZ077-078-191400-
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...MARATHON...KEY LARGO
824 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE THE
MIDDLE AND UPPER KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING VALID
UNTIL 1000 AM EDT...

AT 830 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION DATA INDICATED A LARGE CLUSTER OF THUNDERSTORMS FROM
SOUTH OF THE 7 MILE BRIDGE TO FLORIDA BAY...MOVING EAST NORTHEAST AT
20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED THROUGH 1000 AM.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING.

JOHNSON
Special weather statement, Oct 19, 8:26 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
826 AM EDT WED OCT 19 2011

FLZ077-078-191400-
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE COMMUNITIES OF...MARATHON...KEY LARGO
826 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE THE
MIDDLE AND UPPER KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING VALID
UNTIL 1000 AM EDT...

AT 830 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION DATA INDICATED A LARGE CLUSTER OF THUNDERSTORMS FROM
SOUTH OF THE 7 MILE BRIDGE TO FLORIDA BAY...MOVING EAST NORTHEAST AT
20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED THROUGH 1000 AM.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING.

JOHNSON
COR SEND TIME
Special weather statement, Oct 19, 9:04 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
904 AM EDT WED OCT 19 2011

FLZ077-078-191400-
MONROE MIDDLE KEYS-MONROE UPPER KEYS-
INCLUDING THE COMMUNITIES OF...MARATHON...KEY LARGO
904 AM EDT WED OCT 19 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR THE THE
MIDDLE AND UPPER KEYS IN MONROE COUNTY FOR EXCESSIVE LIGHTNING VALID
UNTIL 1000 AM EDT...

AT 905 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION DATA INDICATED A LARGE CLUSTER OF THUNDERSTORMS FROM SOUTH
OF MARATHON TO KEY LARGO AND FLORIDA BAY...MOVING EAST NORTHEAST AT
20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED THROUGH 1000 AM.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING.

JOHNSON
UPDATE

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 9:32 PM EDTSpecial Marine WarningKEY43 min
Oct 18, 10:07 PM EDTSpecial Marine WarningKEY23 min
Oct 18, 10:20 PM EDTSpecial Marine WarningKEY55 min
Oct 18, 11:01 PM EDTSpecial Marine WarningKEY59 min
Oct 18, 11:10 PM EDTSpecial Marine WarningKEY65 min
Oct 18, 11:31 PM EDTSpecial Marine WarningKEY44 min
Oct 19, 12:09 AM EDTSpecial Marine WarningKEY36 min
Oct 19, 12:11 AM EDTSpecial Marine WarningKEY49 min
Oct 19, 12:23 AM EDTSpecial Marine WarningKEY37 min
Oct 19, 12:52 AM EDTSpecial Marine WarningKEY38 min
Oct 19, 2:27 AM EDTSpecial Marine WarningKEY31 min
Oct 19, 2:55 AM EDTSpecial Marine WarningKEY65 min
Oct 19, 3:56 AM EDTSpecial Marine WarningKEY64 min
Oct 19, 5:00 AM EDTSpecial Marine WarningKEY60 min
Oct 19, 6:02 AM EDTAreal Flood AdvisoryKEYMonroe118 min
Oct 19, 6:04 AM EDTSpecial Marine WarningKEY56 min
Oct 19, 6:43 AM EDTAreal Flood WarningKEYMonroe3 hr
Oct 19, 7:04 AM EDTSpecial Marine WarningKEY56 min
Oct 19, 7:29 AM EDTAreal Flood AdvisoryKEYMonroe2 hr
Oct 19, 8:04 AM EDTSpecial Marine WarningKEY56 min
Oct 19, 8:16 AM EDTAreal Flood AdvisoryKEYMonroe119 min
Oct 19, 8:23 AM EDTAreal Flood WarningKEYMonroe4 hr
Oct 19, 8:57 AM EDTSpecial Marine WarningKEY63 min
Oct 19, 10:01 AM EDTSpecial Marine WarningKEY59 min
Oct 19, 10:18 AM EDTAreal Flood AdvisoryKEYMonroe117 min
Oct 19, 11:07 AM EDTSpecial Marine WarningKEY53 min
Oct 19, 11:59 AM EDTSpecial Marine WarningKEY61 min
Oct 19, 12:21 PM EDTAreal Flood AdvisoryKEYMonroe114 min
Oct 19, 12:45 PM EDTAreal Flood AdvisoryKEYMonroe4 hr
Oct 19, 12:52 PM EDTAreal Flood AdvisoryKEYMonroe4 hr
Oct 19, 1:07 PM EDTSpecial Marine WarningKEY53 min
Oct 19, 2:24 PM EDTAreal Flood AdvisoryKEYMonroe4 hr

Nearby

Areal Flood Warnings in Florida, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.